Cases of so-called “COVID arm” are seemingly on the rise, with some experiencing red, swollen skin days after receiving the COVID-19 vaccine.
The American Academy of Dermatology Association has opened a registry for health care providers to report such reactions in their patients in an effort to better understand the “dermatologic manifestations” of the coronavirus vaccine, they said.
Dr. Elizabeth Houshmand, a board-certified dermatologist in Texas, told local news station KXAS-TV that the swollen, red patches some may see on their arm days after receiving the vaccine indicate a “mounting immune response.”
“It’s uncomfortable but I wouldn’t let it stop you from getting the vaccine,” she said.
FIRST US CASES OF SOUTH AFRICAN CORONAVIRUS VARIANT IDENTIFIED IN SOUTH CAROLINA
On its website, the Centers for Disease Control and Prevention (CDC) states that common side effects of the COVID-19 vaccine include pain and swelling at the injection site. Some may also experience fever, chills, fatigue, or a headache.
The CDC advises placing a clean, cool, wet washcloth over the injection site should one experience pain, also recommending to “use or exercise your arm” to reduce any discomfort.
CLICK HERE FOR COMPLETE CORONAVIRUS COVERAGE
Those who experience an increase of redness or tenderness at the injection site 24 hours after receiving the vaccine or have any “worrying” side effects that don’t subside after a few days should speak to their doctor, the CDC says.